| Catalog Number |
0010211 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
06/22/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Device not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of bard/davol ventrio on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of bard/davol ventrio on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2010- patient was diagnosed with incarcerated right inguinal hernia thereby underwent open repair with the implant of ventrio mesh.Per operative notes, "the incarcerated sac was noted and removed.A ventrio mesh was placed into the defect and tacked." on (b)(6) 2021 - patient was diagnosed with recurrent indirect right inguinal hernia thereby underwent robotic assisted laparoscopic repair with the implant of mesh.Per operative notes, "the hernia was dissected circumferentially.The adhesions to the prior mesh was noted.The mesh was placed to cover both direct and indirect spaces." (notes, the mesh implanted during this procedure is unknown as no product identifiers were provided).
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2009) is considered to be a best estimate.Updated fields: note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3: other text: not returned.